MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC MAX VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number EMAX-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 04/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(6) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 25mm epic max valve was successfully in a patient with pre-existing slow atrial fibrillation (af).Postoperative electrocardiographic monitoring showed the patient had a blocked af rhythm requiring epicardial pacing.The escape rhythm was a right bundle branch block (rbbb) (qrs duration was 132 ms) at a frequency rate of 35 bpm.The patient developed a complete heart block.The patient was hospitalized and on (b)(6) 2025, the decision was made to implant a permanent pacemaker.The patient was in stable condition at the time of report.
 
Additional Manufacturer Narrative
An event of right bundle branch block requiring epicardial pacing post epic valve implant was reported.Also reported that the patient developed a complete heart block.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the cause of the reported heart block could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The unexpected medical intervention and surgical intervention are result of case-specific circumstance due to temporary pacing required during procedure and the decision to implant a permanent pacemaker.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
EPIC MAX VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22909150
Report Number2135147-2025-04826
Device Sequence Number20814138
Product Code LWR
UDI-Device Identifier05415067045454
UDI-Public(01)05415067045454(17)271128
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEMAX-25
Device Catalogue NumberEMAX-25
Device Lot NumberBR00041882
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale
Patient Weight83 KG